Alert archive / Kentucky / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Apr 29, 2014, 9:24 PM EDT for Carter County, Greenup County, Kentucky; Lawrence County, Ohio. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 9:24 PM EDT (01:24 UTC)
- Expired
- Apr 30, 2014, 1:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, KY, Greenup County, KY, Lawrence County, OH
The radar
The Jackson,KY radar (KJKL), 102 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:00 PM EDT | FLASH FLOOD | 1 Nnw Vernon, OH | WATER RESCUE FROM A HOME |
| Apr 29, 10:00 PM EDT | FLASH FLOOD | 1 N Vernon, OH | VEHICLE STRANDED DUE TO HIGH WATER AT STATE ROUTE 93 AND COUNTY RD 14 |
| Apr 29, 10:40 PM EDT | FLASH FLOOD | Pedro, OH | WATER COVERED ROUTE 93 AT MM 16 AND SURROUNDED A HOUSE WITH A FAMILY OF FIVE THAT WERE TRAPPED. THEY CALLED 911 FOR RESCUE. WATER CAME UP IN SIX MINUTE AND WAS BACK DOWN BY 11 PM. NO INJURIES OR PROPERTY DAMAGE ALTHOUGH WATER DID FLOW OVER A CONCRETE BRIDGE... |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WGUS51 KRLX 300124
FFWRLX
KYC043-089-OHC087-300530-
/O.NEW.KRLX.FF.W.0001.140430T0124Z-140430T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
924 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARTER COUNTY IN KENTUCKY...
THIS INCLUDES THE CITIES OF...OLIVE HILL...GRAYSON LAKE STATE
PARK...GRAYSON...CARTER CAVES STATE PARK...
GREENUP COUNTY IN KENTUCKY...
LAWRENCE COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...LAKE VESUVIUS...IRONTON...COAL
GROVE...
* UNTIL 130 AM EDT
* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOAD...
LETITIA AND GREENUP
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3834 8324 3842 8324 3856 8310 3873 8304
3877 8289 3860 8285 3858 8279 3885 8263
3872 8246 3869 8247 3864 8236 3843 8277
3838 8282 3824 8280 3819 8285 3818 8306
3826 8317 3819 8324 3822 8331 3833 8333
$$
142 follow-up statements
242
WGUS71 KRLX 300257
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1057 PM EDT TUE APR 29 2014
KYC043-089-OHC087-300530-
/O.CON.KRLX.FF.W.0001.000000T0000Z-140430T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-GREENUP KY-LAWRENCE OH-
1057 PM EDT TUE APR 29 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
GREENUP AND CARTER COUNTIES IN KENTUCKY...AND LAWRENCE COUNTY IN
SOUTHEAST OHIO...
AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. IN
ADDITION...FLOODING HAS BEEN REPORTED IN SEVERAL LOCATIONS IN
LAWRENCE COUNTY OHIO...PARTICULARLY ALONG STATE ROUTE 93.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOAD...
LETITIA...GREENBO LAKE...GREENUP...LAKE VESUVIUS...IRONTON AND COAL
GROVE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3834 8324 3842 8324 3856 8310 3873 8304
3877 8289 3860 8285 3858 8279 3885 8263
3872 8246 3869 8247 3864 8236 3843 8277
3838 8282 3824 8280 3819 8285 3818 8306
3826 8317 3819 8324 3822 8331 3833 8333
$$
14727
WGUS71 KRLX 300528
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
128 AM EDT WED APR 30 2014
KYC043-089-OHC087-300536-
/O.EXP.KRLX.FF.W.0001.000000T0000Z-140430T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER KY-GREENUP KY-LAWRENCE OH-
128 AM EDT WED APR 30 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM EDT FOR GREENUP AND
CARTER COUNTIES IN KENTUCKY...AND LAWRENCE COUNTY IN SOUTHEAST
OHIO...
THOUGH PERIODIC RAINFALL WILL CONTINUE DURING THE OVERNIGHT
HOURS...HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH
FLOOD WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS
AND CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD
THREAT.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3834 8324 3842 8324 3856 8310 3873 8304
3877 8289 3860 8285 3858 8279 3885 8263
3872 8246 3869 8247 3864 8236 3843 8277
3838 8282 3824 8280 3819 8285 3818 8306
3826 8317 3819 8324 3822 8331 3833 8333
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 8:49 PM EDT, 35 minutes earlier.
Area forecast discussion, Apr 29, 8:49 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 849 PM EDT TUE APR 29 2014 .SYNOPSIS... COLD FRONT MOVE WEST TO EAST THIS MORNING. ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY BEFORE ANOTHER COLD FRONT PUSHES WEDNESDAY EVENING. THE WEATHER WILL TURN COOLER. && .NEAR TERM /THROUGH WEDNESDAY/... 850 PM UPDATE...INCREASED POPS/THUNDER COVERAGE ACROSS SOUTHEAST OHIO FOR THE NEXT COUPLE OF HOURS. OUTFLOW BOUNDARY INTERACTING WITH A STORM ACROSS CENTRAL OHIO HAS LEAD TO THE DEVELOPMENT OF A LINE OF THUNDERSTORMS...MOVING TOWARDS OUR SOUTHEAST OHIO COUNTIES. PREVIOUS DISCUSSION FOLLOWS... BACK EDGE OF THE CONVECTION NOW PUSHING THROUGH...AND ENTERING A DRY PERIOD BEHIND THE WEAK COLD FRONT WITH CLEARING NOW INTO THE TRI STATE AREA. HAVE SEEN HTS BOUNCE UP TO 70F QUICKLY IN THE INCREASED SOLAR RADIATION...WITH 5 MORE DEGREES NOT OUT OF THE QUESTION. HOWEVER...WITH THIS HEATING TAKING PLACE...LOW TO MID LEVEL LAPSE RATES WILL STEEPEN...AND WILL HAVE TO INTRODUCE POPS AGAIN FAIRLY QUICKLY INTO EARLY EVENING. STILL IN THE SLIGHT RISK LARGELY DUE TO THE BULK SHEAR. VISIBLE SATELLITE NOW SHOWING SOME CUMULUS CLOUD STREETS OFF TO THE SOUTHWEST AND SHOULD BE IN THE TRI STATE AREA WITHIN THE NEXT HOUR. OF INTEREST IS THE DEWPOINTS OVER THE CENTRAL KENTUCKY WHICH HAVE DROPPED INTO THE MID 50S IN THE CLEARING. AS A RESULT...THE CUMULUS IS SLOWER TO RESPOND IN THIS AREA. FOR THE FORECAST INTO TONIGHT...KEEP THE THUNDER POTENTIAL RELEGATED TO THE WESTERN HALF OF THE CWA...AS THE EASTERN HALF WILL LIKELY NOT BENEFIT FROM THE CLEARING. NOT EXPECTING MUCH THUNDER TONIGHT...BUT NOT DEVOID OF THE CHANCE EITHER. ALSO LOOKING AT THE POTENTIAL FOR FLOODING. PERRY COUNTY IS THE MOST VULNERABLE WITH 2.10 INCHES OBSERVED BY THE CO OP AS OF 8AM TODAY. FOLLOWING THE LOCAL MODELS AND NAM FRONTOGENESIS...WESTERN ZONES OF THE CWA WILL BE UNDER GOOD FORCING FOR ADDITIONAL RAINFALL FROM CONVECTION INTO TONIGHT...WITH ISSUES CLEARING THE MOUNTAINS ON THE OTHER SIDE OF THE CWA. OF IMPORTANCE IS THAT THE HIGHER TERRAIN STILL IS STRUGGLING TO GREEN UP...SO THIS AREA WOULD EXPERIENCE A BIT MORE RUNOFF THAN THE LOWLANDS. USED THE OHRFC QPF...BUT ADDED SOME TO EKN AND VICINITY TO TAKE THE FORECAST OVER AN INCH THROUGH WEDNESDAY. MODEL ENSEMBLE AVERAGE OF THE HOURLY QPF WAS THE DRIVER BEHIND THAT PARTICULAR MOVE. NO FLOOD WATCH FOR NOW. CONVECTIVE CHANCES CONTINUE THROUGH WEDNESDAY AS THE UPPER LEVEL LOW BEGINS TO FILL AND DRIFTS NORTHEASTWARD. DRIER AIR BEGINS TO COMPETE WITH THE CURRENT ATMOSPHERE AND WILL SEE GRADUALLY DECREASING POPS. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UNSETTLED WX PATTERN TO CONTINUE IN SHORT TERM...BUT IN THE COOL SECTOR VIA LARGE UPPER LOW. THREAT FOR DIURNALLY ENHANCED SHRA EXPECTED THURSDAY AND FRIDAY BUT DRIVEN BY SOME DISTURBANCES ROTATING IN THE UPPER TROF. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... GENERALLY FOLLOWED WPC THINKING WITH SOME TWEAKS. WEAK FRONT PUSHES EAST FRIDAY NIGHT WITH A MID-LEVEL TROUGH LAGGING BEHIND. A WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY...BEFORE PUSHING EAST SATURDAY NIGHT. HOWEVER...A MID-LEVEL TROUGH REMAINS NEARBY THROUGH THE REMAINDER OF THE WEEKEND. WARM FRONT THEN LIFTS NORTHEAST ACROSS THE AREA MONDAY NIGHT INTO TUESDAY. AS A RESULT...HAVE CHANCE POPS ACROSS MUCH OF THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT. PRECIP CHANCES SHOULD THEN DECREASE SATURDAY NIGHT INTO SUNDAY. THE PRESENCE OF THE TROUGH AND SUFFICIENT LOW-LEVEL MOISTURE COULD RESULT IN A FEW SHOWERS SUNDAY INTO SUNDAY NIGHT...BEFORE HIGH PRESSURE BUILDS IN. PRECIP CHANCES SHOULD THEN RETURN TO THE AREA MONDAY NIGHT INTO TUESDAY AS A WARM FRONT DEVELOPS AND MOVES NORTHEAST. GENERALLY WENT WITH WPC TEMPS. HOWEVER...HIGH TEMPS...ESPECIALLY LATE IN THE PERIOD...APPEARED A LITTLE ON THE WARM SIDE...SO LOWERED THEM A FEW DEGREES. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... MAINLY VFR CONDITIONS ACROSS THE REGION...ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST OHIO...EASTERN KY...AND ADJACENT WV COUNTIES...THROUGH 04Z...WHEN ACTIVITY...MAINLY SHOWERS...WILL GRADUALLY INCREASE IN COVERAGE PARTICULARLY ACROSS AFOREMENTIONED AREAS AS ANOTHER WAVE MOVES NORTHEAST INTO THE AREA. EXPECT MAINLY VFR CONDITIONS OUTSIDE OF SHOWERS/THUNDERSTORMS WHERE BRIEF MVFR/IFR IS EXPECTED THROUGH 04Z...WITH WIDESPREAD MVFR/AND LOCAL IFR CONDITIONS DEVELOPING AFTER 06-09Z. WILL BRING VCTS/CB BACK INTO THE FOLD TOWARDS THE END OF THE TAF PERIOD WEDNESDAY...BY 18Z...MAINLY ALONG AND EAST OF A LINE FROM KCRW TO KCKB. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: LOW. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND STORMS...AND RESULTING MVFR/IFR CONDITIONS COULD VARY FROM CURRENT FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 04/30/14 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H M M M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H L H M M M M H H H EKN CONSISTENCY M M M M M M L M M M M H PKB CONSISTENCY H H H H H M M H H H H H CKB CONSISTENCY M M M M M M M M M M M M AFTER 00Z THURSDAY... IFR CONDITIONS POSSIBLE WEDNESDAY NIGHT IN SHOWERS AND ISOLD THUNDERSTORMS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/30/26 NEAR TERM...SL/26 SHORT TERM...30 LONG TERM...JSH AVIATION...SL
Hazardous weather outlook, Apr 29, 5:29 AM EDT, 15 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 529 AM EDT TUE APR 29 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>026-300930- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE- 529 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ027>040-046-047-300930- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 529 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON WEDNESDAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. IF THE POSSIBILITY OF REPETITIVE HEAVIER SHOWERS BECOMES HIGHER OVER THE SAME STREAM BASINS...A FLASH FLOOD WATCH WOULD BE POSTED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Apr 29, 4:00 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 4 SE ULYSSES 37.92N 82.63W
04/29/2014 E2.00 INCH LAWRENCE KY PUBLIC
WEB REPORT...PICTURE OF APPROXIMATELY 2 INCH HAIL.
&&
EVENT NUMBER RLX1400885
LZSpecial weather statement, Apr 29, 4:06 PM EDT, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
406 PM EDT TUE APR 29 2014
WVZ006-013>015-292045-
CABELL WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
406 PM EDT TUE APR 29 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN CABELL...WESTERN
KANAWHA...NORTHWESTERN LINCOLN AND PUTNAM COUNTIES UNTIL 445 PM
EDT...
AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HAMLIN...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR CULLODEN AROUND 420 PM...HURRICANE AROUND 430
PM...TEAYS VALLEY AROUND 440 PM AND NITRO AROUND 450 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 50 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3850 8209 3848 8206 3852 8206 3864 8183
3843 8166 3821 8222 3837 8233
09Local storm report, Apr 29, 4:15 PM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
415 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 4 SE ULYSSES 37.92N 82.63W
04/29/2014 E3.00 INCH LAWRENCE KY PUBLIC
WEB REPORT...PICTURE OF APPROXIMATELY 3 INCH HAIL.
&&
CORRECTED EVENT...REMARKS
EVENT NUMBER RLX1400885
JSHSpecial weather statement, Apr 29, 4:58 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 458 PM EDT TUE APR 29 2014 WVZ008-014>016-292145- JACKSON WV-KANAWHA WV-PUTNAM WV-ROANE WV- 458 PM EDT TUE APR 29 2014 ...SPECIAL WEATHER STATEMENT FOR WESTERN ROANE...SOUTHEASTERN JACKSON...NORTHWESTERN KANAWHA AND NORTHEASTERN PUTNAM COUNTIES IN WEST VIRGINIA UNTIL 545 PM EDT... AT 453 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WINFIELD...MOVING NORTHEAST AT 25 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR LIBERTY AROUND 515 PM...KENNA AROUND 530 PM...KENTUCK AROUND 535 PM...STATTS MILLS AROUND 540 PM AND HARMONY AROUND 545 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE MARKERS 41 AND 48 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 112 AND 130 IN WEST VIRGINIA. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3885 8149 3866 8130 3838 8183 3852 8197 09
Special weather statement, Apr 29, 8:33 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT TUE APR 29 2014
KYZ101-102-OHZ086-087-300115-
CARTER KY-GALLIA OH-GREENUP KY-LAWRENCE OH-
833 PM EDT TUE APR 29 2014
...SPECIAL WEATHER STATEMENT FOR GREENUP AND NORTHERN CARTER COUNTIES
IN KENTUCKY...AND NORTHWESTERN LAWRENCE AND WESTERN GALLIA COUNTIES
IN SOUTHEAST OHIO UNTIL 915 PM EDT...
AT 828 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED 6
MILES NORTH OF GRAYSON...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM.
THIS THUNDERSTORM WILL BE NEAR WURTLAND AROUND 845 PM...VERNON AROUND
900 PM AND WATERLOO AROUND 915 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
171 AND 176 IN KENTUCKY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL EARLIER TODAY ALONG WITH THIS
STORM WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND
PONDING OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3844 8309 3866 8286 3860 8285 3858 8282
3860 8275 3865 8278 3868 8277 3869 8271
3875 8270 3876 8267 3885 8265 3885 8252
3873 8237 3832 8293
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:33 PM EDT | Special Weather Statement | RLX | Greenup | 42 min |
| Apr 29, 9:19 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup | 26 min |
| Apr 29, 9:47 PM EDT | Special Weather Statement | RLX | Greenup | 43 min |
| Apr 30, 4:26 AM EDT | Flash Flood Watch | RLX | Boyd, Carter, Greenup, Lawrence | 17 hr |
| Apr 30, 11:15 AM EDT | Areal Flood Warning | RLX | Greenup | 25 hr |
| Apr 30, 3:44 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 8 hr |
| Apr 29, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Meigs | 29 min |
| Apr 29, 9:28 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Meigs | 4 hr |
| Apr 29, 9:44 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Meigs | 31 min |
| Apr 29, 10:14 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 31 min |
| Apr 29, 10:47 PM EDT | Special Weather Statement | RLX | Washington | 28 min |
| Apr 30, 10:13 AM EDT | Special Weather Statement | RLX | Meigs | 3 hr |
| Apr 30, 11:30 AM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 3 hr |
| Apr 30, 2:28 PM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 4 hr |
| Apr 30, 3:48 PM EDT | Special Weather Statement | RLX | Morgan, Perry, Washington | 7 hr |
Nearby
Flash Flood Warnings in Kentucky, 2014Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.